Bad Case of Benzo Belly Following Withdrawal
« on: April 05, 2015, 05:18:43 pm »
I recently spent 6 weeks tapering off Xanax, and have been completely off for six weeks as of today. My dose was .5 mg four times/day. It was medically prescribed for anxiety, which has been a problem for me on and off during my lifetime. I never abused it, but was on it for about ten years non-stop. I went through the usual withdrawal symptoms, which were uncomfortable and unpleasant, but managed to complete the process without further difficulty.
However, my gastric distress has recently gone through the roof! I went to the emergency room Friday evening, convinced I had appendicitis due to extreme bloating, gas, cramps, pain and nausea. After a panel of blood tests, a urine test and a CT scan, I was told I was suffering from diverticulitis and put on two different antibiotics. My tests all came back normal, and I feel that I do NOT have diverticulitis, though I did not argue with the ER physician at 3am!
I have been scratching my head over this and doing some reading, and am convinced that it is benzo belly gone wild following my withdrawal. I have been eating very healthy foods (which I’ve always done) and take regular power walks, and use melatonin at night to help me sleep. I sleep pretty well in general.
So, I am wondering how long I can expect the bloating and cramping to last, and what natural remedies might be available that I am not aware of? I could really use some relief!
In the meantime, it is such a “Sweet Life” now that I am benzo free!
Thanks in advance for any advice from those who have been there.
“Attention all you imaginary symptoms-seekers. There is no such thing as ‘benzo belly.’ No such thing. However, there ARE such things as paying attention to what and how much you eat. If your gut is of sperm whale proportions, don’t blame it on the benzos. Blame it on what you’re forcing down your gullet. It’s not difficult to shed some pounds. Not difficult at all. Just give up the crappy foods. This means anything processed. Basically, anything out of a box or can. And anything delivered or picked up or from a drive-thru. Eat a lot of fresh meat, vegetables, and whole foods. The weight will fall right off without doing anything else. Then you will see that it wasn’t withdrawing from a pill that caused your girth. Only bad food choices. I liberated myself from the ‘wackos’ and ‘nut-jobs’ at BB by using common sense. You can too!”
« on: February 10, 2015, 02:42:10 am »
The last while my abdomen feels bloated and full and it feels like my digestion is very slow. I don’t feel very hungry and seem to feel full after eating a small amount. I don’t have much pain, just feel so bloated and my belly is bulging. I have always had a flat abdomen so this is strange. It is worse at different times of the day but over the last week or two seems to be getting worse. It is a very uncomfortable feeling but doesn’t bother me as much as the anxiety/apathy/fear I am feeling mentally. Am I correct in assuming this is probably a withdrawal symptom? Is this benzo belly? I know the gut and brain are connected so if my brain is adjusting to less benzo, I guess my digestive system is also. Anyone else feel like this?
Re: Benzo belly?
« Reply #1 on: February 10, 2015, 03:12:22 pm »
Yes. It’s benzo belly.
The apathy and the benzo belly are linked.
Monitor every food that goes in your body. If it’s something fatty/fried/salty … don’t touch it. If it’s light, crisp, watery, go for it.
Paristalsis doesn’t work to well during w/d. The tougher foods tend to sit and rancidify.